Alert archive / Ohio / Freeze Warnings in 2005
Freeze Warning 1, NWS Cleveland, OH
NWS Cleveland, OH issued this freeze warning at Oct 28, 2005, 3:00 PM EDT for 23 counties in Ohio. It took effect at Oct 28, 2005, 10:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2005, 3:00 PM EDT (19:00 UTC)
- In effect from
- Oct 28, 2005, 10:00 PM EDT
- Expired
- Oct 29, 2005, 8:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Cleveland, OH
All 23 counties
Ashland County, OH, Crawford County, OH, Erie County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 65 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCLE 281900 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 300 PM EDT FRI OCT 28 2005 OHZ003-006>009-017>023-027>033-036>038-047-290300- /X.NEW.KCLE.FZ.W.0001.051029T0200Z-051029T1200Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-HANCOCK-SENECA-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...MEDINA... AKRON...RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS... MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION... MOUNT GILEAD...MILLERSBURG...MOUNT VERNON 300 PM EDT FRI OCT 28 2005 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT SATURDAY. A LARGE AREA OF HIGH PRESSURE WILL SETTLE OVER THE OHIO VALLEY TONIGHT. THIS FAIR WEATHER SYSTEM WILL PROVIDE CLEAR SKIES AND LIGHT WINDS FOR SOME AREAS OF THE REGION. TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S LATE TONIGHT AND EARLY SATURDAY MORNING. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$
3 follow-up statements
000 WWUS71 KCLE 290200 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1000 PM EDT FRI OCT 28 2005 OHZ010-291000- /X.EXA.KCLE.FZ.W.0001.051029T0200Z-051029T1200Z/ LORAIN- INCLUDING THE CITY OF...LORAIN 1000 PM EDT FRI OCT 28 2005 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT SATURDAY. HIGH PRESSURE WILL SETTLE OVER LORAIN COUNTY TONIGHT. AS THE SKIES CLEAR OUT TONIGHT...TEMPERATURES OVER AREAS AWAY FROM THE LAKE ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ OHZ003-006>009-017>023-027>033-036>038-047-291000- /X.CON.KCLE.FZ.W.0001.000000T0000Z-051029T1200Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-HANCOCK-SENECA-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...MEDINA... AKRON...RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS... MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION... MOUNT GILEAD...MILLERSBURG...MOUNT VERNON 1000 PM EDT FRI OCT 28 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. A LARGE AREA OF HIGH PRESSURE WILL SETTLE OVER THE AREA TONIGHT. AS THE SKIES CLEAR OUT FROM THE WEST...OVERNIGHT TEMPERATURES ARE EXPECTED TO PLUMMET INTO THE UPPER 20S TO LOWER 30S. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$
000 WWUS71 KCLE 290804 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 404 AM EDT SAT OCT 29 2005 OHZ003-006>010-017>023-027>033-036>038-047-291200- /X.CON.KCLE.FZ.W.0001.000000T0000Z-051029T1200Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...FINDLAY...TIFFIN...NORWALK... MEDINA...AKRON...RAVENNA...WARREN...UPPER SANDUSKY...CAREY... BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN... MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON 404 AM EDT SAT OCT 29 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... HIGH PRESSURE OVER THE AREA PROVIDED CLEAR SKIES AND LIGHT WINDS EARLY THIS MORNING. THIS HELPED TEMPERATURES TO FALL INTO THE UPPER 20S AND LOWER 30S...CAUSING WIDESPREAD FROST AND FREEZING TEMPERATURES. TEMPERATURES WILL RISE ABOVE FREEZING BY MID MORNING. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. $$
000 WWUS71 KCLE 291137 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 737 AM EDT SAT OCT 29 2005 OHZ003-006>010-017>023-027>033-036>038-047-291245- /X.EXP.KCLE.FZ.W.0001.000000T0000Z-051029T1200Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...FINDLAY...TIFFIN...NORWALK... MEDINA...AKRON...RAVENNA...WARREN...UPPER SANDUSKY...CAREY... BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN... MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON 737 AM EDT SAT OCT 29 2005 ...FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this freeze warning went out at Oct 28, 2:30 PM EDT, 30 minutes earlier.
Area forecast discussion, Oct 28, 2:30 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 230 PM EDT FRI OCT 28 2005 .SHORT TERM (TONIGHT THROUGH SUN)... NORTH FLOW OFF THE LAKE WILL CONT TONIGHT AND GRADUALLY BCM LGT NW SAT MORN BEFORE BACKING TO SW SATURDAY AFTERNOON. APPEARS TO BE A SFC TROUGH OVER LAKE ERIE WITH NICE CONVERGENCE WIND FIELD. TROUGH AND BACK EDGE OF SHOWERS DRIFTING SOUTH AND SHOULD BE ONSHORE SOON. NONETHELESS BUFKIT PROGS INVERSION UP THERE AT ABOUT 10K AND FCST TO DROP SLOWLY TNGT INTO SAT MORN AS SUBSIDENCE AND DRYING BECOMES DOMINANT. NORTH FLOW WOULD PUT BEST CHANCE OF SHOWERS OVER LAKE CUYAHOGA LORAIN AND MEDINA COUNTIES EARLY TONIGHT BUT SHOULD NOT BE WIDESPREAD AND WILL FCST CHANCE OR SCT. REMAINING ACTIVITY SHOULD DIMINISH LATER TONIGHT BUT WILL PROB NOT FUSS AROUND WITH TRYING TO TIME STUFF LATE AT NIGHT. NOVEMBER 1ST IS THE END OF FROST FREEZE SEASON THIS YEAR SO WILL ISSUE HEADLINES FOR WESTERN AND INLAND COUNTIES TONIGHT. WL TAKE A CHANCE AND LEAVE SHOWERS OUT OF THE SNOWBELT SAT MORN AS SFC HIGH PRES BUILDS IN AND SHOULD TURN OUT TO BE A NICE WEEKEND AS CLOUDS WILL EVENTUALLY LET GO EVEN IN THE SNOWBELT AND SHOULD BE SUNNY NW OH. NEXT SYSTEM STARTS WORKING ACROSS MS VALLEY SUNDAY AND COULD BE SOME HIGH CLOUDS BUT SHOULD BE A WINNER OF A DAY WITH TEMPS RECOVERING INTO THE 60S AND SUNSHINE. DONT FORGET TIME CHANGE. NGM MOS TEMPS SEEM TO CATCH DIFFERENCE INLAND AND LAKESHORE TONIGHT BUT RECOVER TOO QUICKLY TOMORROW LOOKING AT UPSTREAM TEMPS AND WILL BE CLOSE TO GFS TEMP GUIDANCE SAT AND SUNDAY. && .LONG TERM (TUE THRU FRI)... EXTENDED PATTERN APPEARS TO BE MAINLY ZONAL WITH FAST MOVING RELATIVELY WEAK SYSTEMS. EXCEPTION MAY BE TUESDAY AS WEAKENING FRONT APPEARS AS IF IT MAY TRY TO STALL ALONG APPALACHIANS OR OHIO VALLEY. MODELS KEEP STRONG SHORT WAVE WELL SOUTH (ALONG GULF COAST) SO NOT SURE A FULL FLEDGED WAVE WILL COME THIS FAR NORTH OR IF FRONT WILL PASS THROUGH AND THEN LAY OUT SOUTH OF THE AREA BUT WILL ALLOW FOR SHOWERS LATER MON NGT INTO TUESDAY AS NCEP AND GFS GUIDANCE POPS RISE TO NEAR CLIMATOLOGICAL NORMAL VALUES AND MODELS ARE STARTING TO LOOK SIMILAR. HALLOWEEN FCST A BIT TRICKY ON MONDAY AS WEAKENING FRONT DRIFTS INTO AREA. GUIDANCE POPS ARE LOW AND ALL MODELS SEEM TO HINT THAT PCPN MAY RUN OUT AHEAD OF FRONT WHERE THERE IS NOT MUCH SUPPORT AND SUSPECT THAT WHAT THERE IS OF THE SHOWERS WILL BE WEAKENING AND WILL ALLOW FOR A LOW POP CHANCE OF SHOWERS. THERE COULD ACTUALLY BE A DRY PERIOD LATER MON INTO EARLY MONDAY NIGHT DURING TRICK OR TREAT HOURS SO WILL KEEP FINGERS CROSSED. DRIER WEDNESDAY ALTHOUGH WILL PROB BE COLD AND UNSTABLE ENOUGH FOR SOME LAKE EFFECT SHOWERS IN THE SNOWBELT. HIGH PRESSURE AND RETURN FLOW FOR THURSDAY AS NEXT COLD FRONT SEEMS ON TRACK FOR FRIDAY WITH A LOW POP CHANCE OF PCPN AT THIS TIME. && .AVIATION (18Z-18Z)... LAKE EFFECT RAIN WILL BE THE CONCERN FOR THIS FORECAST. THE 850 MB TROF DOES NOT GET EAST OF THE TAF SITES UNTIL AFT 06Z. THE 12Z MODEL SOUNDINGS SHOW MODERATE INSTABILITY WITH A NORTHERLY FLOW THROUGH 00Z. THE INVERSION HEIGHT BEGINS TO LOWER AFT 00Z WITH SOME DRIER AIR ALSO WORKING INTO THE REGION AS THE SURFACE HI BUILDS. THE MODEL SOUNDINGS INDICATE AN LCL AROUND 3-4KFT. THIS APPEARS TO BE THE LVL OF MOST OF THE SC WITH SOME CIGS AROUND 2-3KFT IN THE HEAVIER SHOWERS. I WILL HOLD ON TO THE CLOUDS AND SOME PCPN OVER THE EASTERN TAF SITES THROUGH MOST OF THE NIGHT. I WILL BRING GRADUAL CLEARING IN THE WESTERN SITES. THE CU IN THIS ARE IS DIURNAL AND SHOULD DISSIPATE LATER THIS AFTERNOON. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...FREEZE WARNING NW OHIO AND INLAND NORTH CENTRAL AND NE OH. .PA...NONE && SHORT TERM...KOSARIK LONG TERM...KOSARIK AVIATION...GTG
Hazardous weather outlook, Oct 28, 5:19 AM EDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 519 AM EDT FRI OCT 28 2005 LEZ142>149-162>169-OHZ003-007-009>012-089-PAZ001-291100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-OTTAWA-ERIE- LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 519 AM EDT FRI OCT 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT WATERSPOUTS ARE POSSIBLE ON LAKE ERIE THIS MORNING. OTHERWISE...FREEZING TEMPERATURES ARE POSSIBLE FOR AREAS WELL INLAND FROM LAKE ERIE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. OHZ006-008-013-014-017>023-027>033-036>038-047-PAZ002-003-291100- WOOD-SANDUSKY-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE- 519 AM EDT FRI OCT 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT BELOW FREEZING TEMPERATURES ARE EXPECTED ACROSS MANY AREAS OF NORTH CENTRAL AND NORTHWEST OHIO. SOME TEMPERATURES NEAR FREEZING ARE POSSIBLE OVER NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MRD
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 4:00 AM EDT | Marine Weather Statement | CLE | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.